Tennessee, 2016Flood and Damaging Wind in Tennessee, June 13, 2016
June 13, 2016 · NWS OHX · 2 events in 1 county or zone
Scattered thunderstorms developed during the afternoon hours on June 13. One storm became severe in Sumner County with localized wind damage and flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the afternoon hours on June 13. One storm became severe in Sumner County with localized wind damage and flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 13, 1:20 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 13, 1:20 PM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
220 PM CDT MON JUN 13 2016
.DISCUSSION...
Hopefully you're in the the A/C today because it's H-O-Double T out
there. Increasing low-level moisture, along with afternoon
temperatures soaring into the middle 90s have caused Heat Index
values to climb into the low 100s for many. This is oppressive
heat. If you have to be outside for any period of time today, bring
that bottle of water and stay hydrated. As far as convective
activity, don't expect much. A few showers/thunderstorms are
popping up on radar at forecast time, but these are going to be
short lived and isolated at best.
Overall, there aren't many changes from last night's forecast
package. The heat is going to continue for the next several days,
with a small break Tuesday and Wednesday (if you call low 90s a
break) and then by Thursday, temperatures ramp back up into the
middle 90s as the atmosphere dries out a bit. Heat Index values
each afternoon will be much like today, with many spots west of
the Cumberland Plateau climbing into the low 100s. However, it
still looks like we should remain below Heat Advisory Criteria.
I'd like to pinpoint a particular day between now and Thursday
where the PoPs would be higher than the next, but I really can't.
Convective activity over the next several days is, for the most
part, going to be diurnally driven. Shear is all but non-existent.
However, if I had to pick one, I would say Wednesday might have
the best coverage -- and that's still only 40-50% -- due to a very
small increase in deep layer shear. As far as severity goes, each
afternoon will carry a small risk of a damaging wind gust with any
of these storms. CAPE is off the chart the next few days because
of the heat and if one storm can get started any given afternoon,
that might spark a chain of convection until the sun goes down
that day.
On Thursday evening, the big break might be coming. Models have
fluctuated greatly over the last several days concerning a large
upper level system and its effect on Middle Tennessee. In the
least, this system should provide the region with a shortwave
Thursday evening that could help to dry us out and cool
temperatures back towards normal for the weekend -- or at least
out of the 90s. Fingers crossed that this occurs, but with the
model variation the last few days, it may be Wednesday before we
get a good handle on this weekend's temperatures and PoPs.
&&
.AVIATION...
18Z TAF DISCUSSION.
Isol to sct convection is expected late this aft. Will include
vcnty coverage and adjust if needed. Activity will diminish this
evening as upper divergence overnight is not indicated. Late night
fog will be possible but min vsbys should remain between 3sm and
5sm. Activity will increase on Tuesday as moisture and
instabilities increase.
&&
.Climate...
It looks like a LONG standing record is about to drop. The record
high for June 13th is 96 degrees set way back in 1880. At 2 pm
today, we are already at 96. Tuesday and Wednesday look safe as far
as record breaking as we are looking at low 90s for highs. While
we will warm up again Thursday, current forecast highs at KBNA of
96 won't touch the record high of 100 for June 16th set in 1952.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 73 91 74 93 75 / 20 40 30 40 50
Clarksville 72 89 73 90 73 / 20 40 30 40 50
Crossville 67 85 70 84 71 / 20 50 40 50 50
Columbia 71 90 72 91 73 / 30 50 30 40 30
Lawrenceburg 70 90 72 91 72 / 30 50 30 40 30
Waverly 72 89 73 90 74 / 30 40 30 40 40
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......Unger
AVIATION........21
Hazardous weather outlook, Jun 13, 4:01 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CDT MON JUN 13 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-141015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
501 AM CDT MON JUN 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
HEAT INDEX VALUES WILL RISE INTO THE UPPER 90S TO LOW 100S ACROSS
MUCH OF MIDDLE TENNESSEE WEST OF THE CUMBERLAND PLATEAU THIS
AFTERNOON. PROLONGED OUTDOOR EXPOSURE COULD RESULT IN HEAT
EXHAUSTION OR HEAT STROKE IF PRECAUTIONS ARE NOT TAKEN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
MIDDLE TENNESSEE ON WEDNESDAY AND THURSDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AND
THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW
STORMS COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS AND SMALL
HAIL THE MAIN THREATS.
HEAT INDEX VALUES WILL AGAIN RISE INTO THE UPPER 90S TO LOW 100S
ACROSS MUCH OF MIDDLE TENNESSEE WEST OF THE CUMBERLAND PLATEAU
FROM TUESDAY THROUGH THURSDAY. PROLONGED OUTDOOR EXPOSURE COULD
RESULT IN HEAT EXHAUSTION OR HEAT STROKE IF PRECAUTIONS ARE NOT
TAKEN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SHAMBURGER
Flood, Sumner
- When
- June 13, 2:30 PM CST to 3:00 PM CST
- Where
- Sumner County, 1.8 mi NNW of Trousdale to 1.72 mi NNW of Trousdale
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.422, -86.417
Minor street flooding was reported on Gibbs Lane at Graystone Drive.
Thunderstorm Wind, Sumner
- When
- June 13, 2:58 PM CST
- Where
- Sumner County, 1.66 mi NNW of Trousdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Social Media
- Coordinates
- 36.421, -86.415
Four trees including one large tree were blown down on Gibbs Lane.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 13, 20161 death · 2 injured · 1 event
- Tornado and Hail in South Dakota, June 13, 2016$120,000 · EF2 · 14 events
- Tornadoes and Hail in Texas, June 13, 2016EF2 · 18 events
- Tornado and Flash Flood in Colorado, June 13, 2016$30,000 · 2 in hail · 20 events
- Flash Flooding in Texas, June 13, 2016$25,000 · 2 events
- Damaging Wind in Kentucky, June 13, 2016$15,000 · 52 kt wind · 1 event
- Tornado and Hail in Colorado, June 13, 2016EF0 · 8 events
- Hail and Damaging Wind in Nebraska, June 13, 20161.75 in hail · 8 events
- Hail in Montana, June 13, 20161.75 in hail · 6 events
- Flash Flooding and Damaging Winds in Oklahoma, June 13, 201661 kt wind · 5 events
- Hail and Damaging Winds in South Dakota, June 13, 20161 in hail · 5 events
- Damaging Winds and Heavy Rain in Kansas, June 13, 201680 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 633211, 633209.